I have taken Lipitor for more than 15 years. Since 12/29/16 I have been experiencing chest pain sometimes so severe that my neck, arms, wrists and back hurt. My wife rubs and pats my back and sometimes I pace the floor and after a few belches, it will subside. When the severe attack happens, it can last for up to 2 hours. It only happens at night when I lie down - usually around 11 pm to midnight. It happens on average of 4 times per week with one of the episodes being a severe episode each week. I have had all of the heart tests - my heart is fine. I have had several GI tests and the gastroenterologist says all tests are good. They said it was GERD. I have had GERD and it has been under control for years. But I never experienced this type of pain. I did everything asked of me to help with this such as - raising my bed, not eating before bed (the pain begins about 6 to 7 hours after I eat), on two different scripts for antacid, staying away from acid and gassy foods... Now the doctor is saying it must be a reaction to Lipitor. I never had a reaction to this drug before. Can it build up in your system and become a problem all of sudden years later? My quality of life has gone right downhill. Please help
Can long term use Lipitor cause heartburn, gas and upper torso muscle hurting?
Question posted by Diane and Ron on 28 Feb 2017
Last updated on 13 March 2017 by Sabrina1234
Lipitor can cause dyspepsia (sore stomach) but not known to cause acid reflux.Hope this helps you
- Lipitor uses and safety info
- Lipitor information for Healthcare Professionals (includes dosage details)
- Side effects of Lipitor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.